Skip to main content
×
×
Home

An Optimal Algorithm for Finding Frieze–Kannan Regular Partitions

  • DOMINGOS DELLAMONICA (a1), SUBRAHMANYAM KALYANASUNDARAM (a2), DANIEL M. MARTIN (a3), VOJTĚCH RÖDL (a4) and ASAF SHAPIRA (a5)...
Abstract

In this paper we prove that two local conditions involving the degrees and co-degrees in a graph can be used to determine whether a given vertex partition is Frieze–Kannan regular. With a more refined version of these two local conditions we provide a deterministic algorithm that obtains a Frieze–Kannan regular partition of any graph G in time O(|V(G)|2).

Copyright
References
Hide All
[1]Alon, N., Duke, R. A., Lefmann, H., Rödl, V. and Yuster, R. (1994) The algorithmic aspects of the regularity lemma. J. Algorithms 16 80109.
[2]Conlon, D. and Fox, J. (2012) Bounds for graph regularity and removal lemmas. Geom. Funct. Anal. 22 11911256.
[3]Coppersmith, D. and Winograd, S. (1990) Matrix multiplication via arithmetic progressions. J. Symbol. Comput. 9 251280.
[4]Dellamonica, D., Kalyanasundaram, S., Martin, D., Rödl, V. and Shapira, A. (2012) A deterministic algorithm for the Frieze–Kannan regularity lemma. SIAM J. Discrete Math. 26 1529.
[5]Duke, R. A., Lefmann, H. and Rödl, V. (1995) A fast approximation algorithm for computing the frequencies of subgraphs in a given graph. SIAM J. Comput. 24 598620.
[6]Erdős, P. and Turán, P. (1936) On some sequences of integers. J. London Math. Soc. (S1) 11 261264.
[7]Frieze, A. and Kannan, R. (1999) Quick approximation to matrices and applications. Combinatorica 19 175220.
[8]Frieze, A. and Kannan, R. (1996) The regularity lemma and approximation schemes for dense problems. In 37th Annual Symposium on Foundations of Computer Science (Burlington, VT, 1996), IEEE Computer Society Press, pp. 1220.
[9]Gowers, W. T. (1997) Lower bounds of tower type for Szemerédi's uniformity lemma. Geom. Funct. Anal. 7 322337.
[10]Kohayakawa, Y., Rödl, V. and Thoma, L. (2003) An optimal algorithm for checking regularity. SIAM J. Comput. 32 12101235.
[11]Schacht, M. and Rödl, V. (2010) Fete of combinatorics and computer science. In Regularity Lemmas for Graphs (Katona, G., Schrijver, A. and Szönyi, T., eds), Springer, pp. 287326.
[12]Szemerédi, E. (1975) On sets of integers containing no k elements in arithmetic progression. Acta Arith. 27 199245.
[13]Szemerédi, E. (1978) Regular partitions of graphs. In Problèmes Combinatoires et Théorie des Graphes (Orsay 1976), Vol. 260 of Colloques Internationaux du CNRS, CNRS, pp. 399401.
[14]Williams, R. (2009) Private communication.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Combinatorics, Probability and Computing
  • ISSN: 0963-5483
  • EISSN: 1469-2163
  • URL: /core/journals/combinatorics-probability-and-computing
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed